Alert archive / Wyoming / High Wind Watches in 2013
High Wind Watch 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 22, 2013, 1:50 PM MST for 5 counties in Wyoming. It took effect at Jan 24, 2013, 12:00 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2013, 1:50 PM MST (20:50 UTC)
- In effect from
- Jan 24, 2013, 12:00 AM MST
- Expired
- Jan 24, 2013, 2:38 AM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3321 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978 WWUS75 KCYS 222050 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 150 PM MST TUE JAN 22 2013 ...HIGH WIND EVENT POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY ACROSS PORTIONS OF SOUTHEAST WYOMING... .A FAST MOVING TROUGH ALOFT WILL QUICKLY MOVE SOUTHEAST ACROSS THE DAKOTAS...MONTANA...WYOMING AND NEBRASKA LATE WEDNESDAY NIGHT AND THURSDAY...SENDING A COLD FRONT ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA. A HIGH WIND EVENT WILL BE POSSIBLE LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON ACROSS THE ARLINGTON AND BORDEAUX LOCALES...THEN ACROSS MUCH OF SOUTHEAST WYOMING LATE THURSDAY MORNING AND AFTERNOON DUE TO THE COMBINATION OF COLD AIR ADVECTION...STRONG WINDS ALOFT AND ADEQUATE LOW AND MID LEVEL GRADIENTS. WYZ106-110-231300- /O.NEW.KCYS.HW.A.0004.130124T0700Z-130125T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 150 PM MST TUE JAN 22 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING...MIDNIGHT WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED ROADS...AS WELL AS ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN...AND NEAR BORDEAUX ALONG INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ103>105-107-109-112>118-231300- /O.NEW.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA... SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 150 PM MST TUE JAN 22 2013 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH AT LOWER ELEVATIONS. WEST WINDS 40 TO 50 MPH WITH GUSTS TO 65 MPH OVER THE SNOWY...SIERRA MADRE AND LARAMIE RANGES. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED ROADS...AS WELL AS ALONG INTERSTATES 25 AND 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUBIN
3 follow-up statements
526 WWUS75 KCYS 231027 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 327 AM MST WED JAN 23 2013 ...STRONG WINDS WILL DEVELOP LATE TONIGHT AND THURSDAY ACROSS PORTIONS OF SOUTHEAST WYOMING... .A FAST MOVING WEATHER DISTURBANCE WILL QUICKLY MOVE FROM THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS LATE TONIGHT AND THURSDAY. THIS WILL SEND A COLD FRONT ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA ON THURSDAY. STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON NEAR ARLINGTON AND BORDEAUX. THESE STRONG WINDS WILL THEN SPILL OUT INTO MUCH OF SOUTHEAST WYOMING LATE THURSDAY MORNING AND AFTERNOON. WYZ103-112-114-231130- /O.CAN.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/ NORTH LARAMIE RANGE-SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 327 AM MST WED JAN 23 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH WINDS WILL BECOME STRONG LATE TONIGHT AND ESPECIALLY ON THURSDAY...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW CRITICAL THRESHOLDS. THEREFORE...THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ WYZ106-110-240000- /O.UPG.KCYS.HW.A.0004.130124T0700Z-130125T0100Z/ /O.NEW.KCYS.HW.W.0006.130124T0700Z-130125T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 327 AM MST WED JAN 23 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...MIDNIGHT TONIGHT THROUGH THURSDAY AFTERNOON. * WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS OF UP TO 65 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED ROADS...AS WELL AS ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN...AND NEAR BORDEAUX ALONG INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ104-105-107-109-113-115>118-240000- /O.CON.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 327 AM MST WED JAN 23 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED ROADS...AS WELL AS ALONG INTERSTATES 25 AND 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAHN
399 WWUS75 KCYS 232109 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 209 PM MST WED JAN 23 2013 ...STRONG WINDS WILL DEVELOP LATE TONIGHT AND THURSDAY ACROSS PORTIONS OF SOUTHEAST WYOMING... .A FAST MOVING WEATHER DISTURBANCE WILL QUICKLY MOVE FROM THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS LATE TONIGHT AND THURSDAY. THIS WILL SEND A COLD FRONT ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA ON THURSDAY. STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON NEAR ARLINGTON AND BORDEAUX. THESE STRONG WINDS WILL THEN SPILL OUT INTO MUCH OF SOUTHEAST WYOMING LATE THURSDAY MORNING AND AFTERNOON. WYZ116-117-241300- /O.UPG.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/ /O.EXB.KCYS.HW.W.0006.130124T1600Z-130125T0100Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 209 PM MST WED JAN 23 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...9 AM TO 6 PM MST THURSDAY. * WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED ROADS...AS WELL AS ALONG INTERSTATE 80 OVER THE SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-110-241300- /O.CON.KCYS.HW.W.0006.130124T0700Z-130125T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 209 PM MST WED JAN 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY. * TIMING...MIDNIGHT TONIGHT THROUGH THURSDAY AFTERNOON. * WINDS...WEST WINDS 30 TO 45 MPH WITH GUSTS OF UP TO 65 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED ROADS...AS WELL AS ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN...AND NEAR BORDEAUX ALONG INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ104-105-107-109-113-115-118-241300- /O.CON.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...CHEYENNE 209 PM MST WED JAN 23 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * TIMING...9 AM TO 6 PM THURSDAY. * WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED ROADS...AS WELL AS ALONG INTERSTATES 25 AND 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RUBIN
606 WWUS75 KCYS 240938 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 238 AM MST THU JAN 24 2013 ...STRONG WINDS WILL DEVELOP THIS MORNING ACROSS PORTIONS OF SOUTHEAST WYOMING... .A FAST MOVING WEATHER DISTURBANCE WILL QUICKLY MOVE FROM THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS LATE TONIGHT AND THURSDAY. THIS WILL PRODUCE A PERIOD OF STRONG WINDS ACROSS MAINLY WIND PRONE AREAS OF SOUTHEAST WYOMING THIS MORNING AND AFTERNOON. WYZ104-105-107-109-113-115-118-241045- /O.CAN.KCYS.HW.A.0004.130124T1600Z-130125T0100Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA... SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE...CHEYENNE 238 AM MST THU JAN 24 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. GUSTY WESTERLY WINDS ARE STILL EXPECTED LATER THIS MORNING THROUGH THIS AFTERNOON BUT THE THREAT OF HIGH WINDS HAS DIMINISHED. SOME GUSTS AROUND 50 MPH ARE STILL POSSIBLE MAINLY THIS AFTERNOON. $$ WYZ106-110-250100- /O.CON.KCYS.HW.W.0006.000000T0000Z-130125T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 238 AM MST THU JAN 24 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...THROUGH THIS AFTERNOON. * WINDS...WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED ROADS...AS WELL AS ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN...AND NEAR BORDEAUX ALONG INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ116-117-250100- /O.CON.KCYS.HW.W.0006.130124T1600Z-130125T0100Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 238 AM MST THU JAN 24 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. * TIMING...MAINLY LATE THIS MORNING THROUGH THIS AFTERNOON. * WINDS...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...TRAVEL MAY BE HAZARDOUS ESPECIALLY IN LIGHT OR HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED ROADS...AS WELL AS ALONG INTERSTATE 80 OVER THE SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ RE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 22, 11:24 AM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 22, 11:24 AM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1124 AM MST TUE JAN 22 2013 .UPDATE...WHAT A DIFFERENCE A DAY MAKES...ESPECIALLY FOR OUR CUSTOMERS ACROSS WESTERN NEBRASKA. COMPARISON OF TEMPERATURES TO 24 HOURS AGO SHOWS CHADRON 27 DEGREES WARMER THAN 11 AM MONDAY... SCOTTSBLUFF 21 DEGREES WARMER...ALLIANCE +23...KIMBALL +14... SIDNEY +22...RAWLINS +6...DOUGLAS +3...LARAMIE +4...CHEYENNE +6... AND TORRINGTON WAS 21 DEGREES WARMER THAN 11 AM MONDAY. WITH DECENT DOWNSLOPE KATABATIC WARMING...TRENDS AND FULL SUNSHINE IT WILL BE QUITE MILD...THUS HAVE ADJUSTED MAXIMA SOMEWHAT BASED ON TRENDS. ALSO ADJUSTED WINDS AND GUSTS ACCORDING TO TRENDS. WITH THE SURFACE THROUGH 700 MB GRADIENTS SLOWLY WEAKENING... EXPECT WINDS AROUND ARLINGTON TO ALSO SLOWLY DECREASE THROUGH THE AFTERNOON. RUBIN && .PREV DISCUSSION... /ISSUED 1048 AM MST TUE JAN 22 2013/ AVIATION...18Z TAF ISSUANCE... VFR CONDITIONS WITH PERIODS OF CIRRUS PASSING FROM NORTHWEST TO SOUTHEAST WILL PREVAIL. GUSTY WESTERLY SURFACE WINDS UP TO 40 KT CAN BE EXPECTED THIS AFTERNOON ALONG AND WEST OF THE LARAMIE RANGE. SURFACE WINDS WILL BE LIGHTER ACROSS THE PLAINS DURING THE FORECAST PERIOD. PREV DISCUSSION... /ISSUED 909 AM MST TUE JAN 22 2013/ UPDATE...HIGH WIND WARNING ENDED AT 8 AM. RUBIN PREV DISCUSSION... /ISSUED 315 AM MST TUE JAN 22 2013/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT... THE STAGNANT PATTERN WILL FINALLY BEGIN TO BECOME MORE PROGRESSIVE THROUGH THE REST OF THE WEEK AS THE POLAR VORTEX MOVES INTO THE NRN ATLANTIC. MORNING SATELLITE PIX WERE BEGINNING TO SHOW THE EARLY STAGES OF THIS...WITH THE UPSTREAM RIDGE AXIS SLOWLY INCHING EAST. WINDS HAVE BEEN EXCEEDING HIGH WIND WARNING THRESHOLDS NEAR ARLINGTON AND WERE NEARING IT AT BORDEAUX AND ALONG THE SOUTHERN LARAMIE RANGE AS OF 3 AM. LATEST MODEL GUIDANCE SHOW KCAG-KCPR GRADIENTS PEAKING AT 55-60 METERS AND H7 PROGS FLARING TO 50-60 KNOTS AT AROUND 12Z. ALTHOUGH WINDS WILL REMAIN BREEZY THROUGH THE REST OF TODAY...EXPECT THE STRONGEST WINDS TO DROP OFF SOME LATER THIS MORNING. IT SHOULD REMAIN A FAIRLY MARGINAL HIGH WIND EVENT...BUT WILL TOUCH THRESHOLDS NONETHELESS. SO NO CHANGES PLANNED WITH THE INHERITED HIGH WIND WARNING IN EFFECT THROUGH 8 AM. OTHERWISE...SUNNY CONDITIONS EXPECTED TODAY AS TEMPERATURES REMAIN VERY MILD. H7 TEMPERATURES WILL RISE TO AROUND FREEZING BY THIS AFTERNOON. THIS WILL YIELD HIGH TEMPERATURES THAT WILL CLIMB GENERALLY INTO THE MID 50S ON THE EASTERN PLAINS. AREAS WEST OF THE LARAMIE RANGE WILL SEE HIGHS OF AROUND 40. LLVL GRADIENT WILL INCREASE AGAIN TONIGHT ACROSS THE WIND CORRIDOR. TONIGHTS WIND SPEEDS LOOKS EVEN MORE MARGINAL COMPARED TO THIS MORNING...WITH GENERALLY 40-45 KNOTS AT H7 AND 45-55 METERS FROM KCAG-KCPR. ALTHOUGH FUTURE SHIFTS WILL NEED TO MONITOR THIS PERIOD CLOSELY...HAVE KEPT WIND SPEEDS BELOW HIGH WIND CRITERIA FOR NOW. BREEZY CONDITIONS TONIGHT WILL KEEP OVERNIGHT LOWS MILD WITH GENERALLY TEENS EXPECTED OUTSIDE OF THE I25 CORRIDOR WHERE 20S AND 30S ARE EXPECTED. UPPER RIDGE AXIS WILL SHIFT OVERHEAD AS IT WEAKENS DURING THE DAY ON WEDNESDAY. ANOTHER SUNNY AND UNSEASONABLY MILD DAY ANTICIPATED AS H7 TEMPERATURES CLIMB TO NR 5C. TEMPERATURES WILL CLIMB WELL INTO THE 40S WEST OF THE LARAMIE RANGE...WITH 50S AND 60S OUT ON THE EASTERN PLAINS. AREAS NORTH OF PINE RIDGE WILL STILL HAVE A COOL AIR MASS TO DEAL WITH...SO ONLY EXPECT HIGHS NR 40 THERE. WINDS WILL ONCE AGAIN BE BREEZY BUT WILL REMAIN BELOW CRITERIA. RIDGE AXIS WILL PUSH EAST ON THURSDAY AS SHORTWAVE ENERGY MOVES FROM THE NRN ROCKIES INTO THE NRN PLAINS. AS THIS OCCURS...LAYERED WINDS WILL BECOME UNIDIRECTIONAL AND SET THE STAGE FOR THE NEXT POTENTIALLY MORE WIDESPREAD HIGH WIND EVENT. WINDS AT H7 WILL CLIMB TO 60-70 KNOTS DURING THE DAY ON THURSDAY. ADDITIONALLY... THE MOISTURE ASSOCIATED WITH THE COLD FROPA WILL INTERACT WITH THE WRN SLOPES OF THE SIERRA MADRES/SNOWY TO SET UP A BRIEF PERIOD OF LIGHT SNOW THERE ON THURSDAY. HIGH TEMPERATURES WILL BE COOLER BEHIND FROPA ON THURSDAY...WITH HIGHS ONLY CLIMBING INTO THE 30S WEST AND MAINLY 40S OUT ON THE EASTERN PLAINS. LONG TERM...FRIDAY THROUGH MONDAY...MILD AND DRY WEATHER EXPECTED ACROSS THE CWA FRIDAY AND FRIDAY NIGHT AS AN UPPER RIDGE MOVES ACROSS THE REGION THOUGH A BACKDOOR FRONT SHOULD BRING SOME RELATIVELY MINOR COOLING TO THE PANHANDLE AS A SFC HIGH DROPS SE INTO THE NORTHERN PLAINS. UPPER FLOW THEN BACKS TO A MORE WSW DIRECTION SATURDAY AND SUNDAY AHEAD OF AN UPPER TROF THAT WILL MOVE ONSHORE ALONG THE WEST COAST BY LATE SUNDAY. TEMPERATURES WILL REMAIN MILD BUT A FEW MTN SNOW SHOWERS WILL BECOME POSSIBLE AS INCREASING MOISTURE RIDES UP THE WESTERN SLOPES. SOME COOLING SHOULD THEN SPREAD ACROSS THE CWA MONDAY AS HEIGHTS FALL WITH APPROACH OF UPPER TROUGHS IN BOTH NORTHERN AND SOUTHERN STREAMS. SFC LEE CYCLOGENESIS OVER EASTERN COLORADO WILL ALSO TURN WINDS MORE NORTHERLY OVER THE PLAINS AIDING THE COOLING. CONTINUED MAINLY DRY OUTSIDE OF THE MTNS WHERE SNOW SHOWERS SHOULD PERSIST. FIRE WEATHER... MILD...DRY AND LOCALLY WINDY CONDITIONS WILL ELEVATE FIRE WEATHER CONCERNS TUESDAY AND WEDNESDAY. POOR NIGHTTIME HUMIDITY RECOVERIES WILL ALLOW DAYTIME MINIMUM RELATIVE HUMIDITIES TO FALL INTO THE SINGLE DIGITS AND TEENS. BREEZY WEST WINDS WILL PRODUCE GUSTS THAT WILL CONSISTENTLY RANGE ABOVE 30 MPH ACROSS THE REGION. MOST OF THE DISTRICT WILL REMAIN DRY THROUGH THE REST OF THE WEEK...WITH THE EXCEPTION OF SOME LIGHT SNOW EXPECTED OVER THE HIGH COUNTRY ON THURSDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...HAHN LONG TERM/AVIATION...RE
Hazardous weather outlook, Jan 22, 12:15 PM MST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1215 PM MST TUE JAN 22 2013 WYZ103-105-106-110-116>118-231200- NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- 1215 PM MST TUE JAN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WESTERLY WINDS WILL CONTINUE THIS AFTERNOON. SOME GUSTS TO 55 MPH ARE EXPECTED. THE WINDS WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA THURSDAY. STRONG WESTERLY WINDS WILL DEVELOP WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. GUSTS TO 60 MPH OR HIGHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-107>109-111>115- 119-231200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- EAST LARAMIE COUNTY- 1215 PM MST TUE JAN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Special weather statement, Jan 22, 9:20 AM MST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 920 AM MST TUE JAN 22 2013 WYZ110-221900- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 920 AM MST TUE JAN 22 2013 ...GUSTY WINDS NEAR ARLINGTON ALONG INTERSTATE 80 THIS MORNING... WATCH FOR SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH NEAR ARLINGTON AND ELK MOUNTAIN ALONG INTERSTATE 80 IN EASTERN CARBON COUNTY THIS MORNING. WHEN YOU ARE DRIVING ALONG INTERSTATE 80 NEAR ARLINGTON IN EASTERN CARBON COUNTY...PLEASE KEEP A TWO HANDED GRIP ON YOUR STEERING WHEEL TO AVOID LOSING CONTROL OF YOUR VEHICLE. IF YOU ARE DRIVING HIGH PROFILE AND LIGHTWEIGHT VEHICLES...PLEASE BE ESPECIALLY CAUTIOUS TO AVOID LOSING CONTROL OF YOUR VEHICLE IN THE SUDDEN AND STRONG CROSSWINDS. WINDS WILL BE SUBSIDING SOMEWHAT BY LATE MORNING AND DURING THE AFTERNOON HOURS. RUBIN
Local storm report, Jan 22, 11:25 AM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1125 AM MST TUE JAN 22 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM NON-TSTM WND GST ROCK RIVER 41.73N 105.98W
01/22/2013 M51 MPH ALBANY WY MESONET
REPORTED AT MESOWEST STATION UR345
&&
IRIS SYSTEMLocal storm report, Jan 22, 12:04 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1204 PM MST TUE JAN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/22/2013 M57 MPH CARBON WY DEPT OF HIGHWAYS
44 MPH SUSTAINED.
1150 AM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
01/22/2013 M51 MPH CARBON WY DEPT OF HIGHWAYS
41 MPH SUSTAINED.
&&
BCHAPMANNearby
High Wind Watches in Wyoming, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.